dentist-icon

Cavities dental

Is there a chance for any dental problems like cavities as a side effect of chemotherapy. The eating habits have been changing a lot due to the therapy my niece is undergoing . Is that a reason to worry ?
views-icons 101 Views Bookmark this Answer
Bookmark
v

Doctor Answers (2) on Cavities dental

doctor profile image
Answered
Hi, cavities are not direct but indirect side effect of chemotherapy. Chemo causes gums problems, dry mouth and infection which leads to caries in teeth. It always better to visit a dentist before therapy for better protection of teeth. You can visit a dentist now and get check-up done to decide upon treatment.
Flag this Answer
Flag this answer
message icon Let others know if this answer was helpful
Was this answer helpful?
YES NO
doctor profile image
Dr. J M Farzan Chennai | Pediatric Dentist
Answered
There may be certain side effects in the mouth from chemotherapy. The problems depend on the chemotherapy drugs and how the body reacts to them. You may have painful mouth and gums, dry mouth, burning, peeling, or swelling tongue, infection and change in taste. Ideally one should visit the dentist one month before the chemotherapy session in order to check and do any necessary preventive and corrective care. If not been to a dentist then it is better to visit one, specifically a pediatric dentist as soon as possible to assess the mouth and do treatment appropriately if necessary. The pediatric dentist will also give a counselling on keeping the mouth clean from dental problems. Ot os advised to drink a lot a of water, brishing the teeth twice daily and to visit the dentist for regular checkups to prevent any dental problems. Hope this clarifies your query. Wishing a speedy recovery.
Flag this Answer
Flag this answer
message icon Let others know if this answer was helpful
Was this answer helpful?
YES NO